Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Smoking weed, have thyroid disease, on inderal for rapid heart rate. Now?

hi i have a question i know its bad but i smoke weed a lot it calms me down...and i am now recently diagnosed again with a thyroid disease its overactive..ive had it since i was 8..they said it was gone 6yrs later then i started smoking pot and it helped alot for i cant see my dr till a few weeks from now for my meds for it..i went to the er and they gave me inderal 60mg for my heart rate cuz its too fast...i am in need of help please weed is the only thing that works for my anxiety and depression.. sincerely phil
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  502
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Inderal (Propranolol) is a medication which is prescribed for an increased heart rate as well as to reduce the physical symptoms of anxiety like palpitations, tremors, etc. Both thyroid disorders as well as smoking weed (cannabis) are known to trigger or worsen anxiety problems.

You should not depend on smoking weed for tacking your anxiety and depression, as it can have long-term harmful health consequences. There are effective treatment options available - in the form of medication or counselling / psychotherapy which will help him overcome your problems. I would advise you to see a psychiatrist for a detailed psychological assessment and further treatment.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 22 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor